Alert archive / Puerto Rico / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS JSJ

August 15, 2008

NWS JSJ issued this flash flood warning at Aug 15, 2008, 9:19 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 9:19 AM CDT (14:19 UTC)
Expired
Aug 15, 2008, 12:15 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 151419
FFWSJU
PRC001-023-055-059-067-079-111-113-121-125-153-151715-
/O.NEW.TJSJ.FF.W.0028.080815T1419Z-080815T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1019 AM AST FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     HORMIGUEROS
     ADJUNTAS
     SABANA GRANDE
     SAN GERMAN
     YAUCO
     GUAYANILLA
     GUANICA
     PONCE
     CABO ROJO
     PENUELAS
     LAJAS

* UNTIL 115 PM AST

* AT 1010 AM AST...A SPOTTER REPORTED FLOODING FROM HEAVY RAINS OF 
MORE THAN 4 INCHES IN THE LAST 6 HOURS IN GUAYANILLA. HEAVY RAINS OF 
A SIMILAR NATURE CONTINUE ACROSS ALL SOUTHWEST COASTAL 
MUNICIPALITIES OF PUERTO RICO AND WILL LEAD TO RAPID RISES OF RIVERS 
AND STREAMS IN THE AREA...INCLUDING FLOODING OF LOW LYING AREAS AND 
ROADWAYS.

* LOCATIONS IN THE WARNING IN PUERTO RICO INCLUDE BUT ARE NOT 
LIMITED TO PUERTO REAL...TALLABOA ALTA...SANTO DOMINGO...SAN 
GERMAN...SABANA GRANDE...PENUELAS...YAUCO...LAJAS AND CABO ROJO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS 
AREA WILL BE SUBJECT TO MUDSLIDES IN STEEP AND UNSTABLE TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1792 6728 1814 6721 1815 6658 1798 6664

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 5:25 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 15, 5:25 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
625 AM AST FRI AUG 15 2008

.DISCUSSION...A STRONG TROPICAL WAVE...PRESENTLY WITH A
CIRCULATION JUST SOUTH OF PONCE...WILL CONTINUE TO SLOWLY TRACK
WESTWARD THROUGH THE DAY. THIS WAVE BROUGHT AREAS OF HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS TO MUCH OF THE
EASTERN HALF OF PUERTO RICO AND THE US VI OVERNIGHT. LATEST SATELLITE
IMAGERY CONTINUES TO SHOW AREAS OF INTENSE CONVECTION ASSOCIATED
WITH THIS WAVE WITH CLOUD TOP TEMPS APPROACHING -80C THIS MORNING.
EXPECT CONTINUED AREAS OF HEAVY RAIN...GUSTY WINDS AND FREQUENT
LIGHTNING AS THIS WAVE MOVES WESTWARD...SLOWLY DECREASING IN
INTENSITY AND COVERAGE FROM EAST TO WEST AS WE MOVE INTO THE
AFTERNOON HOURS. LATEST NAM AND GFS BOTH HANG ONTO INSTABILITY AND
SHOWER ACTIVITY OVER PUERTO RICO THROUGH 00Z THIS EVENING...SO
WENT AHEAD AND UPDATED FORECAST FOR TODAY TO INCREASE POPS AND
COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR TODAY...AS THIS
WAVE HAS VISIBLY SLOWED OVERNIGHT...AND IT NOW APPEARS WE WILL SEE
SHOWER ACTIVITY CONTINUING THROUGH MUCH OF THE DAY. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED
WITH THIS TROPICAL WAVE FOR ALL OF PUERTO RICO AND THE US VI
THROUGH 4 PM AST. IN ADDITION...SEVERAL FLASH FLOOD WARNINGS...A
SPECIAL WEATHER STATEMENT AND A SPECIAL MARINE WARNING HAVE ALL BEEN
ISSUED THIS MORNING. WHILE THIS TROPICAL WAVE HAS YET TO DEVELOP
INTO A TROPICAL CYCLONE...A POTENTIAL EXISTS FOR THIS SYSTEM TO
BECOME A DEPRESSION OVER THE NEXT DAY OR TWO AS IT MOVES AWAY
FROM THE LOCAL AREA.

EXPECT A RETURN TO A MORE TYPICAL DIURNALLY DRIVEN SHOWER PATTERN
ACROSS THE LOCAL AREA BY SATURDAY...WITH THE BULK OF THE MOISTURE
ASSOCIATED WITH THE NEXT TROPICAL WAVE EXPECTED TO PASS NORTH OF
THE LOCAL ISLANDS EARLY NEXT WEEK. MADE ONLY MINOR MODIFICATIONS
TO EXTENDED FORECAST THIS MORNING AS BULK OF ATTENTION WAS SPENT
ON DEVELOPING WEATHER CONDITIONS.

&&

.AVIATION...MVFR CONDITIONS CAN BE EXPECTED ACROSS ALL THE LOCAL
TAF SITES THIS MORNING...WITH TEMPORARY LIFR TO IFR CONDITIONS
POSSIBLE ACROSS THE US VI AND PR TAF SITES THROUGH 18Z...INCLUDING
MOUNTAIN OBSCURATIONS OVER THE INTERIOR OF PR. CONDITIONS WILL
IMPROVE ACROSS THE VI AFTER 18Z...WITH TEMPORARY IFR CONDITIONS
REMAINING POSSIBLE ACROSS THE PR TAF SITES THROUGH 00Z. IMPROVING
WEATHER CONDITIONS CAN BE EXPECTED FOR ALL THE TAF SITES AFTER
00Z...WITH MOSTLY VFR CONDITIONS EXPECTED TO PREVAIL OVERNIGHT
INTO SATURDAY MORNING.

&&

.MARINE...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION ACROSS ALL
THE LOCAL WATERS TODAY...AS BANDS OF OCCASIONAL SHOWERS...SCATTERED
SQUALLS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL AND WIND
GUSTS TO NEAR 33 KNOTS...WILL CONTINUE TO AFFECT THE LOCAL WATERS
THROUGH THE AFTERNOON HOURS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE OFFSHORE ATLANTIC WATERS WHERE WINDS AND SEAS WILL BE THE
HIGHEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  78  91  80 /  90  40  30  20
STT  86  79  88  81 /  90  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR CENTRAL
     INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
     NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
     JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
     INTERIOR.
     SMALL CRAFT ADVISORY AMZ710.

VI...FLASH FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.
     SMALL CRAFT ADVISORY AMZ710.

&&

10/04/
Hazardous weather outlook, Aug 15, 5:37 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
637 AM AST FRI AUG 15 2008

AMZ710>750-PRZ001>013-161045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
637 AM AST FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS
BEEN GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND
HAS SHIFTED AND INTENSIFIED ACROSS THE EAST HALF OF PUERTO RICO
AND ACROSS THE ADJACENT COASTAL WATERS. FLASH FLOOD POTENTIAL
REMAIN HIGH AS WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

AMZ720-730-VIZ001-002-161045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
637 AM AST FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS
BEEN GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND
HAS SHIFTED AND INTENSIFIED ACROSS THE EAST HALF OF PUERTO RICO
AND ACROSS THE ADJACENT COASTAL WATERS. FLASH FLOOD POTENTIAL
REMAIN HIGH AS WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE LOCAL
ISLANDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 15, 4:46 AM CDT, 4 hours 33 minutes before
PRZ001>013-VIZ001-VIZ002-151030-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
346 AM AST VIERNES 15 DE AGOSTO DE 2008

EL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 630 AM AST PARA LAS PERSONAS EN PUERTO RICO Y EN LAS ISLAS
VIRGENES AMERICANAS.

...UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA
   ACTUALMENTE A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y
   VIEQUES...LOS SECTORES DEL NORTE Y ESTE DE PUERTO RICO Y LAS
   AGUAS LOCALES MOVIENDOSE HACIA EL OESTE HACIA EL RESTO DE PUERTO
   RICO...
...VIGILANCIA DE INUNDACIONES REPENTINAS EN EFECTO PARA LAS ISLAS
   VIRGENES...CULEBRA Y VIEQUES Y PUERTO RICO HASTA LAS 400 PM DE
   ESTA TARDE...

UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA HA ESTADO
MOVIENDOSE GRADUALMENTE HACIA EL OESTE DURANTE LAS PASADAS HORAS...
Y SE HA INTENSIFICADO Y DESPLAZADO A TRAVES DE LAS ISLAS
VIRGENES...CULEBRA Y VIEQUES...ESPECIALMENTE LAS AGUAS DEL CARIBE
FUERA DE LAS COSTAS DEL SUR Y ESTE DE PUERTO RICO. ESTAS CONDICIONES
MUY ACTIVAS SE DESPLAZARAN GRADUALMENTE HACIA EL OESTE A TRAVES DEL
RESTO DE PUERTO RICO HASTA LAS 630 AM.

LAS ULTIMAS IMAGENES DEL RADAR DOPPLER DE SAN JUAN MUESTRAN TRONADAS
COMBINANDOSE EN LINEAS Y BANDAS A TRAVES DE LAS AGUAS DEL CARIBE
DESDE JUSTO EL OESTE DE SANTA CRUZ Y EL SUR DE VIEQUES...HACIA EL
OESTE Y NOROESTE A TRAVES DE LA TERCERA PARTE ESTE DE PUERTO RICO.
AUNQUE LA ACTIVIDAD DE TRONADAS HA ESTADO AUMENTANDO EN INTENSIDAD Y
EN COBERTURA LOCALMENTE...ESTE SISTEMA TODAVIA NO APARENTA TENER UN
CENTRO DE CIRCULACION BIEN DEFINIDO EN LA SUPERFICIE. SIN EMBARGO...
TODAVIA EXISTE EL POTENCIAL PARA QUE ESTA ONDA SE CONVIERTA EN UNA
DEPRESION TROPICAL EN CUALQUIER MOMENTO DURANTE LAS PROXIMAS 24
HORAS.

INDEPEDIENTEMENTE DE SI LA ONDA SE CONVIERTE EN DEPRESION O NO...
EFECTOS SIGNIFICATIVOS YA SE HAN OBSERVADO A TRAVES DE LAS ISLAS
VIRGENES AMERICANAS Y LAS AGUAS LOCALES DEL CARIBE. POR LO TANTO LOS
RESIDENTES Y VISITANTES EN LAS ISLAS VIRGENES Y PUERTO RICO DEBEN
SEGUIR DE CERCA EL PROGESO DE ESTE SISTEMA.

...INUNDACIONES INTERIOR...
GRUPOS Y BANDAS DE AGUACEROS Y TRONADAS CONTINUAN AFECTANDO LAS
ISLAS VIRGENES AMERICANAS...CULEBRA Y VIEQUES...LA MITAD NORESTE DE
PUERTO RICO Y LAS AGUAS COSTERAS...Y CONTINUARAN MOVIENDOSE MAS
HACIA EL OESTE A TRAVES DEL RESTO DE PUERTO RICO TEMPRANO ESTA
MANANA. A MEDIDA QUE ESTOS SE MUEVEN MAS HACIA EL OESTE...
INUNDACIONES URBANAS Y DE PEQUENOS RIACHUELOS CONTINUARAN
DESARROLLANDOSE A TRAVES DE LAS ISLAS LOCALES...CON EL RIESGO DE
INUNDACIONES REPENTINAS AUMENTANDO. ACUMULACIONES DE LLUVIA DE 1 A 3
PULGADAS YA HAN OCURRIDO A TRAVES DE PARTES DE LAS ISLAS
VIRGENES...CULEBRA Y VIEQUES Y LA TERCERA PARTE ESTE DE PUERTO RICO.
TOTALES DE LLUVIA...DE 2 A 6 PULGADAS SE ESPERAN A TRAVES DE TODAS
LAS ISLAS LOCALES HASTA ESTA TARDE. CON POSIBLES CANTIDADES MAYORES
A TRAVES DE TERRENO MAS ALTO. TAMBIEN SON POSIBLES DESLIZAMIENTOS DE
TERRENO Y LODO. CONTINUA EN EFECTO UNA VIGILANCIA DE INUNDACIONES
REPENTINAS PARA EL AREA LOCAL HASTA LAS 400 PM DE ESTA TARDE.

...INUNDACIONES COSTERAS Y RESACAS FUERTES...
LAS CONDICIONES MARITIMAS CONTINUARAN DETERIORANDOSE A TRAVES DE LAS
AGUAS DEL ATLANTICO Y DEL CARIBE DURANTE LA NOCHE Y EL VIERNES A
MEDIDA QUE LA ONDA TROPICAL Y EL MAL TIEMPO ASOCIADO SE MUEVEN HACIA
EL OESTE...TRAEYENDO AGUACEROS Y TRONADAS EN FORMA DE TURBONADAS.
LAS TRONADAS PROBABLEMENTE TENDRAN VIENTOS FUERTES Y RAFAGAS DE
HASTA 34 NUDOS O MAS...FRECUENTES RELAMPGADOS DE NUBE AL AGUA...
OLEAJE LOCALMENTE MAS ALTO...Y VISIBILIDADES MUY REDUCIDAS EN
LLUVIAS TORRENCIALES...Y POSIBLEMENTE ALGUN GRANIZO PEQUENO. EN
ADICION...SON POSIBLES TROMBAS MARINAS EN ALGUNAS DE LAS BANDAS DE
LLUVIA. OLAS ALTAS LOCALMENTE CREADAS POR LAS TURBONADAS CONTINUARAN
AFECTANDO LAS AGUAS LOCALES DURANTE LA NOCHE. EL OLEAJE COSTERO
AUMENTARA HASTA 6 A 8 PIES DURANTE LA NOCHE...MAYORMENTE A TRAVES DE
LAS AGUAS MAR AFUERA DEL ATLANTICO Y EL PASAJE DE ANEGADA. CONTINUA
EN EFECTO UNA ADVERTENCIA PARA LOS OPERADORES DE EMBARCACIONES
PEQUENAS DURANTE LA NOCHE PARA LAS AGUAS MAR AFUERA DEL ATLANTICO...
Y PODRIA REQUERIRSE PARA PARTES DE LAS AGUAS DEL ESTE DEL CARIBE AMS
TARDE HOY.

...LOS VIENTOS...
RAFAGAS DE VIENTO HASTA CERCA DE 35 MPH SE HA REPORTADO A TRAVES DE
LAS ISLAS VIRGENES DURANTE LAS PASADAS TRES HORAS EN TRONADAS...PERO
DE LO CONTRARIO...VIENTOS SOSTENIDOS DE 10 A 20 MPH A TRAVES DE LAS
ISLAS LOCALES. TURBONADAS Y TRONADAS MOVIENDOSE A TRAVES DEL AREA
DURANTE LA NOCHE SERAN CAPACES DE PRODUCIR VIENTOS FUERTES EN
RAFAGAS HASTA 35 MPH O MAS. VIENTOS DEL SURESTE DETRAS DE LA ONDA
TROPICAL EL VIERNES POSIBLEMENTE PRODUCIRAN VIENTOS SOSTENIDOS A
CERCA DE 20 MPH SOBRE PARTES DE LAS ISLAS LOCALES...Y DE 20 A 25
NUDOS A TRAVES DE GRAN PARTE DE LAS AGUAS LOCALES.

EL PROXIMO COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERA
EMITIDO ALREDEDOR DE LAS 630 AM POR LA OFICINA DE PRONOSTICO DEL
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PUERTO RICO.

SS/SANTIAGO
Special weather statement, Aug 15, 5:42 AM CDT, 3 hours 37 minutes before
PRZ001>013-VIZ001-VIZ002-151330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
642 AM AST FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 930 AM AST FOR PEOPLE IN PUERTO RICO AND
THE U.S. VIRGIN ISLANDS.

...STRONG TROPICAL WAVE AND ASSOCIATED DISTURBED WEATHER CURRENTLY
   AFFECTING THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE
   EASTERN TWO-THIRDS OF PUERTO RICO AND THE LOCAL WATERS MOVING
   WEST TOWARD THE REMAINDER OF PUERTO RICO...
...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE U.S. VIRGIN
   ISLANDS...CULEBRA AND VIEQUES AND PUERTO RICO THROUGH 400 PM THIS
   AFTERNOON...

A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN
GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND HAS
SHIFTED AND INTENSIFIED ACROSS PARTS OF SOUTHERN PUERTO RICO AND THE
ADJACENT CARIBBEAN COASTAL WATERS...WITH A BROAD CIRCULATION
INDICATED BY DOPPLER RADAR...JUST SOUTH OF PONCE. SHOWERS AND
THUNDERSTORMS IN LINES AND BANDS TO THE EAST OF THIS FEATURE WILL
CONTINUE SPREADING NORTH NORTHWEST ACROSS THE LOCAL ISLANDS THROUGH
930 A.M.

ALTHOUGH THUNDERSTORM ACTIVITY HAS BEEN INCREASING IN INTENSITY AND
COVERAGE LOCALLY AND HAS BECOME MORE CONCENTRATED...THIS SYSTEM DOES
NOT YET APPEAR TO HAVE A WELL-DEFINED CENTER OF CIRCULATION AT THE
SURFACE. HOWEVER...THE POTENTIAL STILL EXISTS FOR THIS TROPICAL WAVE
TO BECOME A TROPICAL DEPRESSION AT ANYTIME DURING THE NEXT 24 HOURS.

REGARDLESS OF WHETHER OR NOT THE WAVE INTENSIFIES INTO A TROPICAL
DEPRESSION...SIGNIFICANT EFFECTS HAVE ALREADY BEEN SEEN ACROSS THE
PUERTO RICO...U.S. VIRGIN ISLANDS AND THE LOCAL COASTAL WATERS.
THEREFORE...RESIDENTS AND VISITORS IN THE U.S. VIRGIN ISLANDS AND
PUERTO RICO SHOULD CONTINUE TO CLOSELY MONITOR ITS PROGRESS.

...INLAND FLOODING...
CLUSTERS AND BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE   EASTERN
TWO-THIRDS OF PUERTO RICO AND THE COASTAL WATERS...AND WILL CONTINUE
TO SPREAD WEST ACROSS THE REMAINDER OF PUERTO RICO THROUGH THIS
MORNING. AS THESE MOVE FURTHER WESTWARD...URBAN AND SMALL STREAM
FLOODING WILL CONTINUE TO OCCUR ACROSS THE LOCAL ISLANDS...WITH THE
LIKELIHOOD OF FLASH AND RIVER FLOODING INCREASING. RAINFALL
ACCUMULATIONS OF 1 TO 4 INCHES HAVE ALREADY OCCURRED ACROSS PARTS OF
THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES AND THE EASTERN THIRD
OF PUERTO RICO. RAINFALL TOTALS OF 2 TO 6 INCHES ARE STILL EXPECTED
ACROSS ALL OF THE LOCAL ISLANDS THROUGH THIS AFTERNOON...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER HIGHER TERRAIN.
LANDSLIDES AND MUDSLIDES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF THE LOCAL AREA THROUGH 400 PM THIS
AFTERNOON.

...HIGH SURF AND COASTAL FLOODING...
MARINE CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE ATLANTIC
AND CARIBBEAN WATERS TODAY AS THE TROPICAL WAVE AND ITS ASSOCIATED
WEATHER MOVES WESTWARD...BRINGING SHOWERS AND THUNDERSTORMS IN THE
FORM OF SQUALLS. THUNDERSTORMS WILL LIKELY CONTAIN STRONG AND GUSTY
WINDS OF 34 KNOTS OR GREATER...FREQUENT TO CLOUD TO WATER
LIGHTNING...LOCALLY ROUGH SEAS...GREATLY REDUCED VISIBILITIES IN
TORRENTIAL RAINFALL...AND POSSIBLY SOME SMALL HAIL. IN ADDITION...
WATERSPOUTS ARE LIKELY IN SOME OF THE RAINBANDS. LOCALLY HIGH WAVES
CREATED BY THE SQUALLS WILL CONTINUE TO AFFECT THE LOCAL WATERS
THROUGH THIS AFTERNOON. COASTAL SEAS WILL INCREASE TO 6 TO 8 FEET
THIS MORNING...ESPECIALLY ACROSS THE OFFSHORE ATLANTIC AND ANEGADA
PASSAGE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFF SHORE
ATLANTIC WATERS AND SMALL BOAT OPERATORS SHOULD USE EXTRA CAUTION
ACROSS THE REMAINING ATLANTIC AND ALL CARIBBEAN WATERS.

...WINDS...
WIND GUSTS TO NEAR 35 MPH WERE REPORTED ACROSS THE VIRGIN ISLANDS
OVERNIGHT...WITH SUSTAINED WINDS OF 10 TO 20 MPH ACROSS THE LOCAL
ISLANDS. SQUALLS AND THUNDERSTORMS MOVING ACROSS THE AREA TODAY WILL
BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS TO 35 MPH OR HIGHER.
SOUTHEAST WINDS BEHIND THE TROPICAL WAVE LATER TODAY...ARE LIKELY TO
PRODUCE SUSTAINED WINDS NEAR 20 MPH OVER PARTS OF THE LOCAL
ISLANDS...AND 20 TO 25 KNOTS ACROSS LARGE PORTIONS OF THE LOCAL
WATERS.

THE NEXT SPECIAL WEATHER STATEMENT WILL BE ISSUED AROUND 930 AM BY
YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN PUERTO
RICO.

BCS
Special weather statement, Aug 15, 8:08 AM CDT, 1 hour 11 minutes before
PRZ001>013-VIZ001-VIZ002-151330-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
642 AM AST VIERNES 15 DE AGOSTO DE 2008

EL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 630 AM AST PARA LAS PERSONAS EN PUERTO RICO Y EN LAS ISLAS
VIRGENES AMERICANAS.

...UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA
   ACTUALMENTE A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y
   VIEQUES...LOS SECTORES DEL NORTE Y ESTE DE PUERTO RICO Y LAS
   AGUAS LOCALES MOVIENDOSE HACIA EL OESTE HACIA EL RESTO DE PUERTO
   RICO...
...VIGILANCIA DE INUNDACIONES REPENTINAS EN EFECTO PARA LAS ISLAS
   VIRGENES...CULEBRA Y VIEQUES Y PUERTO RICO HASTA LAS 400 PM DE
   ESTA TARDE...

UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA HA ESTADO
MOVIENDOSE GRADUALMENTE HACIA EL OESTE DURANTE LAS PASADAS HORAS...
Y SE HA INTENSIFICADO Y DESPLAZADO A TRAVES DE PARTES DEL SUR DE
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL CARIBE...CON UNA
AMPLIA CIRCULACION INDICADA POR EL RADAR...JUSTO AL SUR DE PONCE.
AGUACEROS Y TRONADASEN LINEAS Y BANDAS AL ESTE DE ESTE SISTEMA
CONTINUARA EXTENDIENDOSE HACIA EL NORTE NOROESTE A TRAVES DE LAS
ISLAS LOCALES HASTA 9:30 AM.

AUNQUE LA ACTIVIDAD DE TRONADAS HA ESTADO AUMENTANDO EN INTENSIDAD Y
COBERTURA LOCALMENTE Y SE HA TORNADO MAS CONCENTRADA...ESTE SISTEMA
NO APARENTA TENER UN CENTRO DE CIRCULACION BIEN DEFINIDO EN LA
SUPERFICIE. SIN EMBARGO...TODAVIA EXISTE EL POTENCIAL PARA QUE ESTA
ONDA SE CONVIERTA EN UNA DEPRESION TROPICAL EN CUALQUIER MOMENTO
DURANTE LAS PROXIMAS 24 HORAS.

INDEPEDIENTEMENTE DE SI LA ONDA SE INTENSIFICA EN DEPRESION O NO...
EFECTOS SIGNIFICATIVOS YA SE HAN OBSERVADO A TRAVES DE LAS ISLAS
VIRGENES AMERICANAS Y LAS AGUAS LOCALES DEL CARIBE. POR LO TANTO LOS
RESIDENTES Y VISITANTES EN LAS ISLAS VIRGENES Y PUERTO RICO DEBEN
SEGUIR DE CERCA EL PROGESO DE ESTE SISTEMA.

...INUNDACIONES SOBRE TIERRA...
GRUPOS Y BANDAS DE AGUACEROS Y TRONADAS CONTINUAN AFECTANDO LAS
ISLAS VIRGENES AMERICANAS...CULEBRA Y VIEQUES...LAS DOS TERCERAS
PARTES DEL ESTE DE PUERTO RICO Y LAS AGUAS COSTERAS...Y CONTINUARAN
EXTENDIENDOSE HACIA EL OESTE A TRAVES DEL RESTO DE PUERTO RICO
DURANTE LA MANANA. A MEDIDA QUE ESTOS SE MUEVEN MAS HACIA EL
OESTE...INUNDACIONES URBANAS Y DE PEQUENOS RIACHUELOS CONTINUARAN
DESARROLLANDOSE A TRAVES DE LAS ISLAS LOCALES...CON LA POSIBILIDAD
DE INUNDACIONES REPENTINAS Y DE RIOS AUMENTANDO. ACUMULACIONES DE
LLUVIA DE 1 A 4 PULGADAS YA HAN OCURRIDO A TRAVES DE PARTES DE LAS
ISLAS VIRGENES...CULEBRA Y VIEQUES Y LA TERCERA PARTE ESTE DE PUERTO
RICO. TOTALES DE LLUVIA...DE 2 A 6 PULGADAS TODAVIA SE ESPERAN A
TRAVES DE TODAS LAS ISLAS LOCALES HASTA ESTA TARDE CON POSIBLES
CANTIDADES MAYORES ESPECIALMENTE A TRAVES DE TERRENO MAS ALTO.
TAMBIEN SON POSIBLES DESLIZAMIENTOS DE TERRENO Y LODO. CONTINUA EN
EFECTO UNA VIGILANCIA DE INUNDACIONES REPENTINAS PARA EL AREA LOCAL
HASTA LAS 400 PM DE ESTA TARDE.

...INUNDACIONES COSTERAS Y RESACAS FUERTES...
LAS CONDICIONES MARITIMAS CONTINUARAN DETERIORANDOSE A TRAVES DE LAS
AGUAS DEL ATLANTICO Y DEL CARIBE DURANTE LA NOCHE Y EL VIERNES A
MEDIDA QUE LA ONDA TROPICAL Y EL MAL TIEMPO ASOCIADO SE MUEVEN HACIA
EL OESTE...TRAEYENDO AGUACEROS Y TRONADAS EN FORMA DE TURBONADAS.
LAS TRONADAS PROBABLEMENTE TENDRAN VIENTOS FUERTES Y RAFAGAS DE
HASTA 34 NUDOS O MAS...FRECUENTES RELAMPGADOS DE NUBE AL AGUA...
OLEAJE LOCALMENTE MAS ALTO...Y VISIBILIDADES MUY REDUCIDAS EN
LLUVIAS TORRENCIALES...Y POSIBLEMENTE ALGUN GRANIZO PEQUENO. EN
ADICION...SON POSIBLES TROMBAS MARINAS EN ALGUNAS DE LAS BANDAS DE
LLUVIA. OLAS ALTAS LOCALMENTE CREADAS POR LAS TURBONADAS CONTINUARAN
AFECTANDO LAS AGUAS LOCALES HASTA ESTA TARDE. EL OLEAJE COSTERO
AUMENTARA HASTA 6 A 8 PIES ESTA MANANA...ESPEIALMENTE A TRAVES DE
LAS AGUAS MAR AFUERA DEL ATLANTICO Y EL PASAJE DE ANEGADA. CONTINUA
EN EFECTO UNA ADVERTENCIA PARA LOS OPERADORES DE EMBARCACIONES
PEQUENAS DURANTE LA NOCHE PARA LAS AGUAS MAR AFUERA DEL ATLANTICO Y
LOS OPERADORES DE EMBARCACIONES PEQUENAS DEBEN EJERCER PRECAUCION A
TRAVES DEL RESTO DE LAS AGUAS DEL ATLANTICO Y DE TODAS LAS AGUAS DEL
CARIBE.

...LOS VIENTOS...
RAFAGAS DE VIENTO HASTA CERCA DE 35 MPH SE HA REPORTADO A TRAVES DE
LAS ISLAS VIRGENES DURANTE LAS PASADAS TRES HORAS EN TRONADAS...PERO
DE LO CONTRARIO...VIENTOS SOSTENIDOS DE 10 A 20 MPH A TRAVES DE LAS
ISLAS LOCALES. TURBONADAS Y TRONADAS MOVIENDOSE A TRAVES DEL AREA
DURANTE LA NOCHE SERAN CAPACES DE PRODUCIR VIENTOS FUERTES EN
RAFAGAS HASTA 35 MPH O MAS. VIENTOS DEL SURESTE DETRAS DE LA ONDA
TROPICAL EL VIERNES POSIBLEMENTE PRODUCIRAN VIENTOS SOSTENIDOS A
CERCA DE 20 MPH SOBRE PARTES DE LAS ISLAS LOCALES...Y DE 20 A 25
NUDOS A TRAVES DE GRAN PARTE DE LAS AGUAS LOCALES.

EL PROXIMO COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERA
EMITIDO ALREDEDOR DE LAS 930 AM POR LA OFICINA DE PRONOSTICO DEL
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PUERTO RICO.

BCS/SANTIAGO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:02 PM CDTSpecial Marine WarningJSJ118 min
Aug 14, 11:34 PM CDTAreal Flood AdvisoryJSJ6 hr
Aug 15, 12:57 AM CDTSpecial Marine WarningJSJ2 hr
Aug 15, 1:44 AM CDTFlash Flood WarningJSJ106 min
Aug 15, 3:02 AM CDTSpecial Marine WarningJSJ118 min
Aug 15, 3:08 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 3:30 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 4:27 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 5:17 AM CDTSpecial Marine WarningJSJ103 min
Aug 15, 5:31 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 15, 6:00 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 6:58 AM CDTSpecial Marine WarningJSJ2 hr
Aug 15, 8:07 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 15, 9:05 AM CDTMarine Weather StatementJSJ5 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.